Alert archive / Tennessee / Tornado Warnings in 2023

Tornado Warning 38, NWS Memphis, TN

March 31, 20234 counties in Tennessee

NWS Memphis, TN issued this tornado warning at Mar 31, 2023, 6:11 PM CDT for 4 counties in Tennessee. It was in force for 49 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2023, 6:11 PM CDT (23:11 UTC)
Expired
Mar 31, 2023, 7:00 PM CDT
In force
49 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Tornado
Observed
Damage threat
Considerable
Hail
1.25 in

Counties Crockett County, TN, Gibson County, TN, Haywood County, TN, Madison County, TN

The radar

The Memphis radar (KNQA), 73 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 6:28 PM CDTTORNADO4w Brownsville, TNCORRECTS PREVIOUS TORNADO REPORT FROM BROWNSVILLE. A ROOF WAS BLOWN OFF A TRAILER ON PEPPER LANE IN BROWNSVILLE. SOME DEBRIS IS ON THE ROAD AND IN THE TREES.
Mar 31, 6:28 PM CDTTORNADOBrownsville, TNA ROOF WAS BLOWN OFF A TRAILER ON PEPPER LANE IN BROWNSVILLE. SOME DEBRIS IS ON THE ROAD AND IN THE TREES.
Mar 31, 6:30 PM CDTTORNADO3 W Brownsville, TNONE CHURCH WAS DESTROYED AND SEVERAL HOMES WERE DAMAGED NEAR THE INTERSECTION OF FULTON ROAD AND EVINS ROAD WEST OF BROWNSVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 12:28 PM CDTTornado Watch PDSSPC11 hr
Mar 31, 5:58 PM CDTTornado Watch PDSSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2023-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2023-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 490 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-335 J/kg
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
490 m²/s²
0-3 km storm-relative helicity
655 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

259 
WFUS54 KMEG 312311
TORMEG
TNC033-053-075-113-010000-
/O.NEW.KMEG.TO.W.0038.230331T2311Z-230401T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
611 PM CDT Fri Mar 31 2023

The National Weather Service in Memphis has issued a

* Tornado Warning for...
  Crockett County in west Tennessee...
  Southwestern Gibson County in west Tennessee...
  Central Haywood County in west Tennessee...
  Northwestern Madison County in west Tennessee...

* Until 700 PM CDT.
    
* At 610 PM CDT, a confirmed large and extremely dangerous tornado
  was located 8 miles southwest of Nutbush, or 9 miles east of
  Covington, moving east at 55 mph.

  This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

  HAZARD...Damaging tornado.

  SOURCE...Radar confirmed tornado.

  IMPACT...You are in a life-threatening situation. Flying debris 
           may be deadly to those caught without shelter. Mobile 
           homes will be destroyed. Considerable damage to homes, 
           businesses, and vehicles is likely and complete 
           destruction is possible.

* Locations impacted include...
  Jackson, Brownsville, Humboldt, Alamo, Bells, Nutbush, Belle Eagle,
  Holly Grove, Adair, Maury City, Gadsden, Quincy, Gibson Wells,
  Allens, Huntersville, Christmasville, Jones, Mason Grove, Coxville
  and Fruitvale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a storm shelter or an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3564 8882 3554 8936 3568 8946 3568 8945
      3575 8943 3594 8897
TIME...MOT...LOC 2310Z 252DEG 47KT 3559 8949 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.25 IN

$$
6 follow-up statements
959 
WWUS54 KMEG 312318
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
618 PM CDT Fri Mar 31 2023

TNC033-053-075-113-010000-
/O.CON.KMEG.TO.W.0038.000000T0000Z-230401T0000Z/
Crockett TN-Gibson TN-Haywood TN-Madison TN-
618 PM CDT Fri Mar 31 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
CROCKETT...SOUTHWESTERN GIBSON...CENTRAL HAYWOOD AND NORTHWESTERN
MADISON COUNTIES...
        
At 617 PM CDT, a confirmed large and extremely dangerous tornado was
located near Nutbush, or 7 miles northwest of Brownsville, moving
northeast at 60 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Jackson, Brownsville, Humboldt, Alamo, Bells, Nutbush, Belle Eagle,
Holly Grove, Adair, Maury City, Gadsden, Quincy, Gibson Wells,
Allens, Huntersville, Christmasville, Jones, Mason Grove, Coxville
and Fruitvale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a storm shelter or an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3564 8882 3554 8936 3568 8946 3568 8945
      3575 8943 3594 8897
TIME...MOT...LOC 2317Z 246DEG 50KT 3563 8938 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.00 IN

$$
599 
WWUS54 KMEG 312325
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
625 PM CDT Fri Mar 31 2023

TNC033-053-075-113-010000-
/O.CON.KMEG.TO.W.0038.000000T0000Z-230401T0000Z/
Crockett TN-Gibson TN-Haywood TN-Madison TN-
625 PM CDT Fri Mar 31 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
CROCKETT...SOUTH CENTRAL GIBSON...CENTRAL HAYWOOD AND NORTHWESTERN
MADISON COUNTIES...
        
At 625 PM CDT, a confirmed large and extremely dangerous tornado was
located over Belle Eagle, or near Brownsville, moving east at 50 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Jackson, Brownsville, Humboldt, Alamo, Bells, Belle Eagle, Holly
Grove, Adair, Maury City, Gadsden, Quincy, Gibson Wells, Allens,
Christmasville, Jones, Mason Grove, Coxville, Fruitvale, Gum Flat and
Roberts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a storm shelter or an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3564 8882 3557 8930 3566 8939 3569 8940
      3575 8937 3594 8897
TIME...MOT...LOC 2325Z 251DEG 46KT 3566 8926 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.00 IN

$$
319 
WWUS54 KMEG 312331
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
631 PM CDT Fri Mar 31 2023

TNC033-053-075-113-010000-
/O.CON.KMEG.TO.W.0038.000000T0000Z-230401T0000Z/
Crockett TN-Gibson TN-Haywood TN-Madison TN-
631 PM CDT Fri Mar 31 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
CROCKETT...SOUTH CENTRAL GIBSON...NORTHEASTERN HAYWOOD AND
NORTHWESTERN MADISON COUNTIES...
        
At 631 PM CDT, a confirmed large and extremely dangerous tornado was
located over Holly Grove, or 9 miles northeast of Brownsville, moving
east at 55 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Jackson, Brownsville, Humboldt, Alamo, Bells, Belle Eagle, Holly
Grove, Adair, Maury City, Gadsden, Quincy, Gibson Wells, Allens,
Christmasville, Jones, Mason Grove, Coxville, Fruitvale, Gum Flat and
Roberts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a storm shelter or an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3564 8882 3559 8922 3567 8929 3572 8932
      3578 8929 3594 8897
TIME...MOT...LOC 2331Z 253DEG 50KT 3569 8914 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.00 IN

$$
454 
WWUS54 KMEG 312337
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
637 PM CDT Fri Mar 31 2023

TNC033-053-075-113-010000-
/O.CON.KMEG.TO.W.0038.000000T0000Z-230401T0000Z/
Crockett TN-Gibson TN-Haywood TN-Madison TN-
637 PM CDT Fri Mar 31 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHEASTERN CROCKETT...SOUTH CENTRAL GIBSON...NORTHEASTERN HAYWOOD
AND NORTHWESTERN MADISON COUNTIES...
    
At 637 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Bells, or 10 miles southwest of Humboldt, moving
northeast at 55 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Jackson, Humboldt, Alamo, Bells, Adair, Holly Grove, Gadsden,
Fruitvale, Quincy, Gibson Wells, Gum Flat, Roberts, Brims Corner,
Windy City, Jones, Johnsons Grove, Mason Grove, Owl City and
Coxville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3564 8882 3562 8911 3568 8920 3574 8923
      3579 8923 3594 8897
TIME...MOT...LOC 2337Z 246DEG 49KT 3572 8905 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$
563 
WWUS54 KMEG 312348
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
648 PM CDT Fri Mar 31 2023

TNC075-312357-
/O.CAN.KMEG.TO.W.0038.000000T0000Z-230401T0000Z/
Haywood TN-
648 PM CDT Fri Mar 31 2023

...THE TORNADO WARNING FOR NORTHEASTERN HAYWOOD COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM CDT for west
Tennessee. A Tornado Watch also remains in effect until 100 AM CDT
for west Tennessee.

LAT...LON 3564 8882 3565 8902 3573 8909 3577 8911
      3582 8909 3590 8895
TIME...MOT...LOC 2347Z 252DEG 47KT 3576 8889 

$$

TNC033-053-113-010000-
/O.CON.KMEG.TO.W.0038.000000T0000Z-230401T0000Z/
Crockett TN-Gibson TN-Madison TN-
648 PM CDT Fri Mar 31 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHEASTERN CROCKETT...SOUTH CENTRAL GIBSON AND NORTHWESTERN MADISON
COUNTIES...
    
At 647 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Three Way, or near Humboldt, moving east at 55 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Jackson, Humboldt, Alamo, Bells, Adair, Gadsden, Fruitvale, Mason
Grove, Gum Flat, Roberts, Coxville and Windy City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3564 8882 3565 8902 3573 8909 3577 8911
      3582 8909 3590 8895
TIME...MOT...LOC 2347Z 252DEG 47KT 3576 8889 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$
565 
WWUS54 KMEG 312353
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
653 PM CDT Fri Mar 31 2023

TNC033-053-113-010003-
/O.EXP.KMEG.TO.W.0038.000000T0000Z-230401T0000Z/
Crockett TN-Gibson TN-Madison TN-
653 PM CDT Fri Mar 31 2023

...THE TORNADO WARNING FOR SOUTHEASTERN CROCKETT...SOUTH CENTRAL
GIBSON AND NORTHWESTERN MADISON COUNTIES WILL EXPIRE AT 700 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 800 PM CDT for west
Tennessee. A Tornado Watch also remains in effect until 100 AM CDT
for west Tennessee.

LAT...LON 3564 8882 3565 8902 3573 8909 3577 8911
      3582 8909 3590 8895
TIME...MOT...LOC 2353Z 251DEG 43KT 3577 8885 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 31, 3:53 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Mar 31, 3:53 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
353 PM CDT Fri Mar 31 2023

...New SYNOPSIS, DISCUSSION...

.SYNOPSIS...
Issued at 315 PM CDT Fri Mar 31 2023

A Severe Weather Outbreak is imminent this afternoon and evening.
A rare High Risk has been issued for southwest portions of the
Mid-South including the Memphis, Tennessee and Oxford,
Mississippi metros, with a Moderate Risk across the rest of the
Memphis Forecast Area. Damaging winds and several tornadoes remain
the highest threats, including a couple of strong and long-
tracked tornadoes possible. Secondary threats include large hail
and heavy rainfall. The threat for severe weather will end within
a couple of hours after midnight with a brief reprieve from
severe weather for the weekend. Wet, warm, and unsettled weather
will move into the region on Monday and persist through much of
next week. Severe weather chances remain in play for the Tuesday
to Wednesday timeframe.

&&

.DISCUSSION...
(This evening through next Thursday)
Issued at 315 PM CDT Fri Mar 31 2023

A Severe Weather Outbreak is still on track for this afternoon
and evening across the Mid-South. Little Rock, Arkansas has
already had at least one strong and damaging tornado move through
their city. The cell that produced that tornado is on a northeast
track towards Cross and Poinsett Counties in eastern Arkansas and
may intensify as it moves into our area.

Severe weather ingredients remain healthy along and west of the
Mississippi River with a less unstable environment further east.
However, the airmass is still continuing to modify ahead of the
main trough and will likely become just as unstable over the next
couple of hours.

A secondary marine front was analyzed along a northwest
to southeast line from Jonesboro, Arkansas to Holly Springs,
Mississippi and back through Tupelo, Mississippi. Dewpoints are in
the mid to upper 60s south of the front with low 60 dewpoints
north of the front. The latest Mesoanalysis places 2000 J/kg
SBCAPE in our southwest counties with a gradient of 1000 J/kg near
Memphis and down to 500 J/kg near Paris, TN. Additionally, the
entire forecast area is already in a highly sheared environment.
Any storms that move into our area will have the opportunity to
rotate and produce tornadoes, large hail, and heavy rainfall.

Another round of storms will arrive this evening just ahead of a
cold front. The environment will likely be a little bit less
unstable, but more highly sheared. Damaging winds and tornadoes
remain the highest threats as it moves across the area. The storms
may congeal into a line of storms as they move into northeast
Mississippi later this evening. That threat would include damaging
winds and embedded tornadoes. The threat for severe weather
should end within a couple of hours after midnight.

High pressure will build into the region for Saturday and winds
will remain elevated. Sunday looks to be a nice day with
temperatures in the 70s and light winds and low humidity.

Wet, humid, and unsettled weather will set up across the region on
Monday and persist through at least late week. Dewpoints will
climb into the mid to upper 60s as temperatures climb into the
lower 80s early next week. There remains a risk for severe weather
Tuesday into the Wednesday timeframe.

AC3

&&

.AVIATION...
(18Z TAFS)
Issued at 1252 PM CDT Fri Mar 31 2023

A few showers are moving across the forecast area early this
afternoon. These showers will exit the area by mid afternoon
giving way to stronger storms later in the afternoon and evening.
Elevated winds will remain ahead of the storms as winds of 20-30
mph can be expected with gusts up to 45 mph possible. This should
last through most of the TAF period. We expect strong to severe
thunderstorms to develop later this afternoon around 20Z across
the western portions of the forecast area. Storms should continue
to develop and move east through the afternoon and evening hours.
Storms should exit the region be 07Z Saturday. Expect alternating
VFR and MVFR conditions this afternoon before periods of MVFR and
IFR conditions when storms occur.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 1 AM CDT Saturday for ARZ009-018-026>028-035-
     036-048-049-058.

MO...Wind Advisory until 1 AM CDT Saturday for MOZ113-115.

MS...Wind Advisory until 1 AM CDT Saturday for MSZ001>017-020>024.

TN...Wind Advisory until 1 AM CDT Saturday for TNZ001>004-019>022-
     048>055-088>092.

&&

PUBLIC FORECAST...AC3
AVIATION...SWC

In the hours before

Special weather statement, Mar 31, 4:43 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Memphis TN
443 PM CDT Fri Mar 31 2023

ARZ009-018-312215-
Greene AR-Clay AR-
443 PM CDT Fri Mar 31 2023

...A strong thunderstorm will impact portions of Greene and central
Clay Counties through 515 PM CDT...

At 443 PM CDT, Doppler radar was tracking a strong thunderstorm over
Walcott, or over Crowleys Ridge State Park, moving northeast at 60
mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Paragould, Corning, Rector, Marmaduke, Crowleys Ridge State Park, Oak
Grove Heights, Lafe, Knobel, Peach Orchard, Delaplaine, Evening Star,
Walcott, Beech Grove, Stonewall, Tipperary, Hickoria, Case,
Brookings, Halliday and Light.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM CDT for eastern
Arkansas.

&&

LAT...LON 3633 9026 3597 9051 3601 9084 3604 9084
      3605 9083 3608 9082 3609 9080 3611 9077
      3613 9077 3615 9075 3615 9081 3648 9060
TIME...MOT...LOC 2143Z 211DEG 51KT 3604 9071

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

SMW
Local storm report, Mar 31, 4:48 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
448 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TORNADO          1 WSW WYNNE             35.23N 90.80W
03/31/2023                   CROSS              AR   TRAINED SPOTTER

            UNCONFIRMED TORNADO ON GROUND 2 MI WEST OF
            WYNNE.

&&
Local storm report, Mar 31, 5:16 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
516 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TORNADO          WYNNE                   35.23N 90.79W
03/31/2023                   CROSS              AR   AMATEUR RADIO

            REPORTS OF DAMAGE JUST EAST OF COUNTRY ROAD
            NEAR WYNNE.

&&
Local storm report, Mar 31, 5:42 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
542 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TORNADO          WYNNE                   35.23N 90.79W
03/31/2023                   CROSS              AR   LAW ENFORCEMENT

            CITY OF WYNNE HAS HAD DAMAGE ALL OVER TOWN
            INCLUDING WYNNE HIGH SCHOOL. DOZENS OF
            PEOPLE ARE BELIEVED TO BE TRAPPED.

&&
Local storm report, Mar 31, 6:05 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
605 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     BRIGHTON                35.48N 89.74W
03/31/2023                   TIPTON             TN   AMATEUR RADIO

            LARGE TREES DOWN NEAR AKINS STORE ROAD AND
            HIGHWAY 51.

&&
Local storm report, Mar 31, 6:11 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
611 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TORNADO          3 W PARKIN              35.27N 90.60W
03/31/2023                   CROSS              AR   PUBLIC

            REPORT FROM MPING: HOMES/BUILDINGS
            COMPLETELY DESTROYED.

0505 PM     TORNADO          2 N EARLE               35.30N 90.47W
03/31/2023                   CRITTENDEN         AR   PUBLIC

            REPORT FROM MPING: TREES UPROOTED OR
            SNAPPED; ROOF BLOWN OFF.

0505 PM     TORNADO          2 N EARLE               35.30N 90.47W
03/31/2023                   CRITTENDEN         AR   PUBLIC

            REPORT FROM MPING: HOMES/BUILDINGS
            COMPLETELY DESTROYED.

&&

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 5:23 PM CDTTornado Warning EmergencyTornado observedConsiderable damage threatMEGShelby, Tipton37 min
Mar 31, 5:52 PM CDTTornado Warning EmergencyConsiderable damage threatMEGHaywood, Lauderdale, Tipton38 min
Mar 31, 6:45 PM CDTTornado WarningMEGCarroll, Gibson, Henderson, Madison45 min

Nearby

Tornado Warnings in Tennessee, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.